Format

Send to

Choose Destination
BMJ Case Rep. 2014 Aug 1;2014:bcr-2014-205779. doi: 10.1136/bcr-2014-205779.

Myelitis and optic neuritis induced by a long course of etanercept in a patient with rheumatoid arthritis.

Author information

1
Department of Rheumatology, Tokyo Medical and Dental University, Tokyo, Japan.

Abstract

A 64-year-old woman presented with an acute onset of myelitis and optic neuritis after 47 months of etanercept use for rheumatoid arthritis. Etanercept was discontinued and pulse methylprednisolone therapy (1000 mg/day for 3 days) was started, followed by a quick and complete resolution. Demyelination associated with antitumor necrosis factor agents, reported to develop mostly from 1 week to 12 months after the initiation of the agents, could develop after a few years and thus warrants vigilant monitoring.

PMID:
25085953
PMCID:
PMC4127673
DOI:
10.1136/bcr-2014-205779
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center